Kansas, 2005High Wind in Kansas, December 5, 2005
December 5, 2005 · NWS GLD · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 5, 11:31 AM MST, 29 minutes earlier.
Area forecast discussion, Dec 5, 11:31 AM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 AM MST MON DEC 5 2005
.UPDATE...FIRST PERIOD UPDATE WILL BE OUT SHORTLY TO INCREASE
AFTERNOON TEMPERATURES/ADJUST WINDS AND OTHER VARIOUS PARAMETERS.
AT 18Z TEMPERATURES OVER ALL BUT THE EXTREME NORTHEAST CORNER OF
THE FORECAST AREA HAD RISEN ABOVE FREEZING WITH A WARMER WEST TO
SOUTHWEST WIND. LATEST RUC/LAMP GUIDANCE HAS A HANDLE ON CURRENT
OBSERVATIONS AND HAVE BLENDED THEM FOR THE UPDATE TO INCLUDE LOW
30S NORTH...MID 30S CENTRAL...AND AROUND 40 FAR SOUTHERN ZONES.
SURFACE LOW AND UPPER LEVEL VORT MAX ACROSS CENTRAL NEBRASKA WILL
TRACK SOUTHEAST INTO NORTHEAST KANSAS BY 00Z. FORECAST TROUBLESPOT
HERE IS WINDS AND POPS.
EXPECT A WIND SHIFT ANYTIME TO THE NORTHWEST WITH WINDY CONDITIONS
ACROSS THE WESTERN 1/2 OF THE AREA. LATEST RADAR IMAGERY SHOWING
SNOW AND LIMITED VISIBILITIES AROUND THE 850-700 LAYER RH OF >75%.
USING THIS AS A THRESHOLD SUGGESTS HIGHER POPS TO REMAIN IN
NEBRASKA WITH FLURRIES ACROSS OUR NEBRASKA COUNTIES. HAVE UPPED
FLURRIES TO SCATTERED VS ISOLATED AND WILL REMAIN WATCHFUL FOR
POSSIBLE UPGRADE TO SNOW SHOWERS A BIT LATER.
OTHER ADJUSTMENTS WERE FOR DEWPOINTS/CLOUDS/ETC.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
DDT
Hazardous weather outlook, Dec 5, 4:40 AM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
440 AM MST MON DEC 5 2005
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
540 AM CST MON DEC 5 2005 /440 AM MST MON DEC 5 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ARCTIC AIR WILL MOVE INTO THE TRI-STATE AREA TUESDAY MORNING AND
LAST THROUGH AT LEAST THURSDAY. HIGH TEMPERATURES DURING THIS PERIOD
WILL STRUGGLE TO RISE ABOVE THE LOW TO MIDDLE TEENS. LOW
TEMPERATURES WILL RANGE FROM A FEW DEGREES BELOW ZERO TO A DEGREE
OR TWO ABOVE ZERO. WIND CHILL READINGS COULD FEEL AS COLD AS 15
BELOW ZERO. LIGHT SNOW IS EXPECTED TO START TUESDAY MORNING AND
CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOWFALL COULD VARY FROM 1 TO 3 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
FS
High Wind, Norton
- When
- December 5, 12:00 PM MST to 4:00 PM MST
- Where
- Norton forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.784, -99.903 (the zone’s center; the record gives no point)
Strong gradient winds occurred throughout northwest Kansas during the day with numerous gusts to 45 and 50 mph. The strongest wind reported occurred at Norton when a gust of 61 mph was reported at 2:10 pm MST (3:10 pm CST).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 5 to 7, 20053 deaths · 1 event
- Tornado in Georgia, December 5, 20052 injured · $750,000 · F1 · 1 event
- Tornado in Florida, December 5, 2005$1.3 million · F1 · 1 event
- Tornado in Georgia, December 5, 2005F2 · 1 event
- Heavy Snow in Virginia, December 5 to 6, 2005$40,000 · 4 events
- Tornado in Georgia, December 5, 2005F1 · 1 event
- High Wind in South Dakota, December 5, 2005$20,000 · 58 kt wind · 3 events
- Heavy Snow and Winter Weather in New Jersey, December 5 to 6, 200516 events
- Cold in Nebraska, December 5 to 6, 200516 events
- Winter Storm in Virginia, December 5 to 6, 200515 events
- Strong Wind in Tennessee, December 5, 2005$18,000 · 1 event
- Winter Weather in Virginia, December 5 to 6, 200513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484891.